Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 85, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 12, 2025, 2:26 PM EDT for Broward County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2025, 2:26 PM EDT (18:26 UTC)
- Expired
- Jul 12, 2025, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:40 PM EDT | HAIL 1 | 2 Se Tamarac, FL | Spotter reported up up to 1 inch in size near NW 27th & Inverrary BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 6.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3186 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WUUS52 KMFL 121826
SVRMFL
FLC011-121900-
/O.NEW.KMFL.SV.W.0085.250712T1826Z-250712T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
226 PM EDT Sat Jul 12 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Broward County in southeastern Florida...
* Until 300 PM EDT.
* At 226 PM EDT, a severe thunderstorm was located over Plantation,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Oakland Park, North Lauderdale, Lauderdale Lakes, Dania
Beach, Cooper City, Broadview-Pompano Park, St. George, Pine Island
Ridge, Village Park, Broadview Park, Sawgrass Mills Mall, Nova
Southeastern University, and Melrose Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2622 8020 2609 8017 2605 8035 2621 8035
TIME...MOT...LOC 1826Z 237DEG 1KT 2614 8025
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AR1 follow-up statement
388
WWUS52 KMFL 121850
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
250 PM EDT Sat Jul 12 2025
FLC011-121900-
/O.CON.KMFL.SV.W.0085.000000T0000Z-250712T1900Z/
Broward FL-
250 PM EDT Sat Jul 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL BROWARD COUNTY...
At 250 PM EDT, a severe thunderstorm was located over Plantation, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Oakland Park, North Lauderdale, Lauderdale Lakes, Dania
Beach, Cooper City, Broadview-Pompano Park, St. George, Pine Island
Ridge, Village Park, Broadview Park, Sawgrass Mills Mall, Nova
Southeastern University, and Melrose Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2622 8020 2609 8017 2605 8035 2621 8035
TIME...MOT...LOC 1850Z 237DEG 1KT 2614 8024
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 AM EDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jul 12, 7:40 AM EDT, 6 hours 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 740 AM EDT Sat Jul 12 2025 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 230 AM EDT Sat Jul 12 2025 Deep layered high pressure over Florida and extending both east and west across the adjacent Atlantic and Gulf waters is forecast to shift west this weekend, as a trough in the area of the Carolinas early this morning shifts SE over the western Atlantic through Sunday. This trough will essentially split the subtropical high, with the western portion of the high moving west and extending from the southern U.S. to the eastern Gulf by Sunday. The N/NW flow on the east side of the high will cause the trough to cut off from the westerly flow north of 30N and move south to along or just off the Florida east coast on Sunday. Today's low/mid level wind flow across South Florida will be lighter and more variable in direction than the past couple of days, which coupled with increasing precipitable water (PWAT) values in the 1.9- 2.0 inch range should result in a wider distribution of showers and thunderstorms. Scattered showers and thunderstorms over the nearshore Atlantic waters this morning may start affecting coastal sections of SE Florida shortly after sunrise, with convection eventually becoming more numerous along both east and west coast seabreezes from midday through the mid afternoon. While the concentration of afternoon storms is expected to be over the interior, prevailing W/NW winds aloft should cause more of an eastward drift of the convection late in the afternoon and early evening, targeting east coast metro areas more so than past days. Instability parameters this afternoon look similar to the past few days, with CAPE values exceeding 2000 J/kg and 500 mb temps in the -8 to -9C range. This should once again support a few strong to marginally severe storms this afternoon over the interior, as well as frequent to even excessive lightning at times with the strongest thunderstorm clusters. On Sunday, the mean deep layer wind flow becomes N/NW, a fairly rare direction for July, as the surface high center sets up over the eastern Gulf and a mid level low begins to form near the NW Bahamas. With PWAT values expected to continue increasing to around or just over 2 inches, showers and thunderstorms should once again become widespread by afternoon and continue into the early evening, with interior and eastern areas favored. Even though mid level temperatures appear to warm slightly (thereby decreasing instability), northerly mid level flow in the summer usually means a decent chance of strong to marginally severe storms, and Sunday should be no exception to this general rule. Locally heavy rainfall will once again accompany the more persistent convective clusters both today and Sunday, and HREF LPMM values this afternoon are in the 3-5 inch range over the interior which represent potential high-end rainfall amounts. Sunday's heavy rainfall could set up closer to metro SE Florida as afternoon storms move towards the east coast. The Weather Prediction Center (WPC) Excessive Rainfall Outlook from yesterday afternoon indicated a broad marginal risk of excessive rainfall across South Florida, which is reasonable given the synoptic pattern. General rainfall amounts on Sunday range from 0.5"-1" but with localized high-end amounts likely exceeding 2 inches across the interior and eastern areas. These amounts falling in a short time period could lead to localized flooding. High temperatures both today and Sunday should top 90 degrees most areas, with heat index values in the 100-105F range. Values could approach heat advisory levels, but enough uncertainty exists with regards to exact timing of convective initiation which would limit the duration of high heat index values. Nevertheless, persons are urged to take actions to keep hydrated and avoid prolonged exposure to the outdoors. && .LONG TERM... (Sunday night through Friday) Issued at 230 AM EDT Sat Jul 12 2025 The main story through mid-week will be the broad low/mid level low pressure area which is forecast to move over Florida Monday and Tuesday. The GFS and its ensembles have been a bit more defined/stronger with the low than the ECMWF suite, but regardless it appears that a wet and stormy pattern is in store for the first half of next week. NAEFS mean PWAT values are forecast to be around the 90th percentile, in the 2-2.25" range, through Wednesday. With the low still to our east on Monday, the wind flow will remain N/NE, then shift to SE/S Tuesday and Wednesday as the low moves across the peninsula and into the Gulf by Wednesday. Broad low/mid level cyclonic flow around the low pressure area, combined with the high moisture values, will result in periods of rainfall at most times of the day, not just during peak diurnal cycles. Expected rainfall amounts on Monday will exceed 1 inch over most of the area, with high-end amounts in excess of 2 inches, in some areas perhaps quite a bit higher. Tuesday and Wednesday's rainfall amounts could be similar, if not even higher in some areas, as the shift in the wind flow to S/SE transports high moisture values from the Atlantic and western Caribbean Sea. WPC's Excessive Rainfall Outlook from yesterday continues the marginal (Level 1) risk of excessive rainfall for Monday and Tuesday, and wouldn't be surprised if the risk is increased in later forecasts. The low pressure is forecast to move slowly west and reach the central Gulf during the second half of next week. In its wake, high pressure should then rebuild from the western Atlantic across the Florida peninsula. The resultant E/SE wind flow will begin to bring PoPs closer to climatological normals but still a bit on the high side, with a return to a typical east flow diurnal pattern of precipitation. Temperatures will be held down some by clouds and precipitation Monday through Wednesday, with highs likely staying in the 80s to perhaps near 90F. Temperatures could again increase some Thursday and Friday to lower to mid 90s over the interior and west coast. && .AVIATION... (12Z TAFS) Issued at 739 AM EDT Sat Jul 12 2025 VFR conditions prevail through the period. Chances for impacts to terminals increase this afternoon with scattered SHRA/TSRA forecast. Light southeasterly winds persist today, but become light and variable overnight into tomorrow. && .MARINE... Issued at 230 AM EDT Sat Jul 12 2025 The synoptic pattern and weak pressure gradient through Tuesday means that winds and seas should be light, but increasing coverage of showers and thunderstorms through the forecast period will result in periods of higher wind and seas over all local waters. High pressure rebuilding by Wednesday will increase winds slightly out of the E/SE, but should still remain below caution levels. && .BEACHES... Issued at 230 AM EDT Sat Jul 12 2025 The rip current risk will remain low through Tuesday, then perhaps increase to moderate levels at the Atlantic beaches beginning on Wednesday. The main threat at all area beaches will be occasional to frequent lightning strikes during periods of rainfall which will increase Sunday through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Miami 91 79 91 76 / 70 40 60 40 West Kendall 91 75 90 73 / 80 40 60 40 Opa-Locka 93 79 93 76 / 70 40 60 30 Homestead 91 78 90 76 / 70 30 50 30 Fort Lauderdale 90 79 90 76 / 70 40 60 40 N Ft Lauderdale 90 79 91 76 / 70 30 60 40 Pembroke Pines 93 81 93 78 / 70 40 60 30 West Palm Beach 91 77 91 75 / 70 30 60 30 Boca Raton 92 77 92 75 / 70 30 60 30 Naples 92 77 91 77 / 70 50 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Molleda LONG TERM....Molleda AVIATION...ATV
In the hours before
Special weather statement, Jul 12, 1:40 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
140 PM EDT Sat Jul 12 2025
FLZ071-073-074-121815-
Inland Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
140 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 215 PM EDT...
At 140 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of Miccosukee Resort, or 16
miles southwest of Miramar. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miccosukee Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2573 8076 2601 8070 2601 8044 2574 8046
TIME...MOT...LOC 1740Z 262DEG 1KT 2589 8058
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, Jul 12, 2:13 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 12 2025
FLZ071-072-121900-
Inland Broward County FL-Metro Broward County FL-
213 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of central Broward
County through 300 PM EDT...
At 213 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Plantation. This storm was nearly
stationary.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Davie, Plantation, Sunrise, Tamarac, Lauderhill,
North Lauderdale, Lauderdale Lakes, Broadview-Pompano Park, Sawgrass
Mills Mall, Melrose Park, St. George, Chula Vista, Pine Island Ridge,
Village Park, Broadview Park, Riverland Village, Broward Estates,
West Ken-Lark, and Boulevard Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2608 8033 2620 8034 2621 8020 2609 8018
TIME...MOT...LOC 1813Z 111DEG 1KT 2615 8025
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 12, 2:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 12, 2:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jul 12, 2:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jul 12, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 34 min |
| Jul 12, 2:57 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Jul 12, 3:02 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 89 min |
| Jul 12, 3:05 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Jul 12, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Jul 12, 3:26 PM EDT | Special Weather Statement | MFL | Broward | 19 min |
| Jul 12, 3:41 PM EDT | Areal Flood Warning | MFL | Collier | 3 min |
| Jul 12, 3:44 PM EDT | Flash Flood Warning | MFL | Collier | 77 min |
| Jul 12, 3:45 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 75 min |
| Jul 12, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Jul 12, 4:07 PM EDT | Special Weather Statement | MFL | Collier | 23 min |
| Jul 12, 4:20 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 55 min |
| Jul 12, 4:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jul 12, 4:33 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Jul 12, 5:07 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.